Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 366, NWS Jacksonville, FL

September 30, 2008Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 30, 2008, 6:38 PM EDT for Glynn County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2008, 6:38 PM EDT (22:38 UTC)
Expired
Sep 30, 2008, 7:15 PM EDT
In force
37 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:40 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Sep 30, 2:40 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT TUE SEP 30 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY...

REST OF THIS AFTERNOON AND TONIGHT...CONVECTION ACCOMPANYING SURFACE
FRONTAL WAVE ACRS CNTRL FLORIDA HAS REMAINED THERE WHILE ISOLD
SHOWERS ARE BREAKING OUT ALONG SFC TROF EXTENDING THROUGH SERN GA
AND NERN FL AND MAY SEE AN ISOLD SHOWER OR TWO THRU SUNSET AND HAVE
TWEAKED POPS UP TO 15-20% TO ACCOUNT FOR THIS ACTIVITY. ANY SHOWER
ACTIVITY SHOULD COME TO AN END AFTER SUNSET (ARND 00Z) WITH SKIES
BECOMING MOSTLY CLEAR OVERNIGHT AS UPPER LEVEL TROF APPROACHES THE
REGION. ENOUGH MIXING WILL OCCUR TO KEEP PATCHY/AREAS OF FOG TO A
MINIMUM AND ONLY 2-4SM VSBYS ARE EXPECTED ACRS INLD NERN FL BY
MORNING.

WEDNESDAY...UPPER LEVEL TROF AND COLD FRONTAL PASSAGE WILL TAKE
PLACE LATE IN THE DAY AND W/SW FLOW AHEAD OF THE FRONT WILL PUSH MAX
TEMPS TO AROUND 90 DEGS AND MAKE FOR A RATHER WARM 1ST DAY OF
OCTOBER.

WED NIGHT...COOLER AND DRIER AIR RUSHING INTO THE REGION WILL MAKE
FOR COOL OVERNIGHT MIN TEMPS IN THE 50S UNDER CLEAR SKIES.

THURSDAY...HIGH PRESSURE BUILDS TO THE NORTHWEST OF THE REGION AND
WITH COOL AIR ADVECTION IN PLACE ON NORTH WINDS WILL HOLD MAX TEMPS
IN THE 75-80 DEG RANGE ACRS MUCH OF THE REGION.

THU NIGHT...COOLEST NIGHT OF THE FORECAST PACKAGE WITH MIN TEMPS
FALLING INTO THE UPPER 40S AND LOWER 50S INLAND.

.LONG TERM...FRIDAY THROUGH TUESDAY...

FRIDAY...HIGH PRESSURE WILL PUSH TOWARD THE CAROLINAS AND SET UP
ONSHORE FLOW OUT OF THE NORTHEAST WITH ISOLD SHOWERS OVER THE
COASTAL WATERS PUSHING CLOSE TO THE COAST FRIDAY NIGHT.

SATURDAY...HIGH PRESSURE STATIONARY OVER THE CAROLINAS AND LOW
PRESSURE TROF SHARPENING UP OVER THE BAHAMAS WILL SET-UP MORE
CLASSIC LOCAL NOREASTER CONDS WITH BREEZY/WINDY CONDS ALONG THE
COASTAL COUNTIES WITH ISOLD/SCTD SHOWERS THERE.

SUNDAY THROUGH TUESDAY...OLD FRONTAL ZONE WILL LIFT SLOWLY BACK TO
THE NORTH THROUGH THE PERIOD AND IN COMBINATION WITH ONSHORE FLOW
WILL INCREASE POPS EACH DAY WITH SCTD SHOWERS AND ISOLD TSTMS
POSSIBLE...MAINLY ACRS THE NERN FLORIDA COASTAL PORTION. CONFIDENCE
IS STILL LOW AT THIS TIME FRAME AS MODELS STILL IN DISAGREEMENT IN
HOW MUCH DEEPER MOISTURE WILL LIFT BACK TO THE NORTH.

&&

.AVIATION...THICKER MULTI-LAYERED CLOUDS HAVE CLEARED THE TAF SITES
TO BE REPLACED BY CU FIELD AND ISOLD SHOWERS. HAVE INCLUDED MVFR FOG
CONDITIONS AT KGNV LATE TONIGHT WHERE MORE LOW-LEVEL MOISTURE WILL
COINCIDE WITH DELAYED WIND INCREASE. WIND GUSTS APPROACHING 20 KTS
ARE POSSIBLE DURING THE DAY ON WED.

&&

.MARINE...MAY BE A BRIEF PERIOD OF SMALL CRAFT CAUTION WINDS AND
SEAS WED NIGHT IN THE OFFSHORE BEHIND COLD FRONT. THESE CONDITIONS
FCST TO SUBSIDE LATE IN THE WEEK...THEN NE WINDS AND SEAS WILL AGAIN
INCREASE THIS WEEKEND AS GRADIENT INCREASES BETWEEN STALLED FRONT TO
THE S AND HIGH PRESSURE RIDGE ALONG THE E SEABOARD.

&&

.FIRE WEATHER...MIN RH VALUES FCST TO DROP TO NEAR OR JUST BELOW RED
FLAG CRITERIA ON WED AS DRY AIR FILTERS IN BEHIND COLD FRONT. DRIER
VALUES NOW EXPECTED FOR THU AFTN...AND A FIRE WX WATCH MAY BE NEEDED
IN THE NEXT PACKAGE. NE FLOW SHOULD PRECLUDE RED FLAG CONDITIONS BY
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  86  52  78 /  10   0   0   0
SSI  70  86  61  75 /  10   0   0   0
JAX  67  89  58  78 /  10   0   0   0
SGJ  68  89  64  78 /  10   0   0   0
GNV  65  88  58  80 /  10   0   0   0
OCF  66  88  58  82 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/CARROLL/KERNS
Hazardous weather outlook, Sep 30, 9:30 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT TUE SEP 30 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
930 AM EDT TUE SEP 30 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS ALONG ST JOHNS AND FLAGLER COUNTY
BEACHES...

RESIDUAL SWELLS OVER THE WATERS WILL RESULT IN A MODERATE RIP
CURRENT RISK FOR THE SAINT JOHNS AND FLAGLER COUNTY BEACHES TODAY.
ADDITIONAL INFORMATION CAN BE FOUND IN THE SURF ZONE FORECAST.

AS LOW PRESSURE DEVELOPS OVER THE GULF AND TRACKS ACROSS SOUTH
FLORIDA...SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE EXTREME SOUTHERN TIER THIS AFTERNOON. THE MAIN
IMPACT OF ANY SHOWERS OR THUNDERSTORMS WILL BE TO REDUCE VISIBILITY
WHEN DRIVING.

AREAS OF FOG WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT WITH LOCALLY
DENSE FOG POSSIBLE BY EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DRIER AIR FILTERING INTO THE REGION WILL ENHANCE THE FIRE DANGER
ACROSS THE REGION FROM WEDNESDAY THROUGH FRIDAY.

INCREASING ONSHORE FLOW WILL INCREASE THE THREAT OF RIP CURRENT OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

DEESE/JCH

In the hours before

Special weather statement, Sep 30, 4:05 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT TUE SEP 30 2008

GAZ165-166-302045-
COASTAL CAMDEN-INLAND CAMDEN-
405 PM EDT TUE SEP 30 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CAMDEN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 445 PM EDT...

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF TARBORO...OR 6 MILES
WEST OF WOODBINE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE...COLESBURG AND
HARRIETTS BLUFF THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHULER
Special weather statement, Sep 30, 6:03 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 PM EDT TUE SEP 30 2008

GAZ153-154-302230-
COASTAL GLYNN-INLAND GLYNN-
603 PM EDT TUE SEP 30 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 630 PM EDT...

AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF BOYS ESTATE ALONG
THE ALTAMAHA RIVER...OR 3 MILES SOUTH OF DARIEN...MOVING EAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BOYS
ESTATE AND LITTLE ST. SIMMONS ISLAND THROUGH 630 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 6:33 PM EDTSpecial Marine WarningJAX57 min
Sep 30, 7:30 PM EDTSpecial Marine WarningJAX90 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.